Alert archive / Texas / Special Weather Statements in 2011
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Oct 17, 2011, 7:25 PM CDT for Jack County, Montague County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2011, 7:25 PM CDT (00:25 UTC)
- Expired
- Oct 17, 2011, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
Counties Jack County, TX, Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 2011 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
871
WWUS84 KFWD 180025
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT MON OCT 17 2011
TXZ091-101-102-180100-
JACK TX-MONTAGUE TX-WISE TX-
725 PM CDT MON OCT 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
SOUTHERN MONTAGUE COUNTY
NORTHWESTERN WISE COUNTY
AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF
GRAHAM TO 10 MILES SOUTH OF NOCONA...MOVING SOUTHEAST AT 30 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALVORD...BOWIE...
BRIDGEPORT...BRYSON...CHICO...JACKSBORO AND FORESTBURG.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
LAT...LON 3378 9770 3358 9749 3344 9749 3343 9742
3300 9803 3301 9833 3311 9843 3324 9842
3347 9811 3347 9799 3357 9799
TIME...MOT...LOC 0024Z 318DEG 27KT 3314 9836 3362 9767
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Oct 17, 6:25 PM CDT, 1 hour earlier.
Area forecast discussion, Oct 17, 6:25 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CDT MON OCT 17 2011 .AVIATION... /00Z TAFS/ VFR CONDITIONS PREVAIL ATTM ACROSS THE REGION BUT CHANGES ON THE WAY WITH A STRONG COLD FRONT NOW MOVING THROUGH THE WICHITA FALLS AREA. UPPER DISTURBANCE ASSOCIATED WITH THE COLD FRONT NOW MOVING THROUGH THE TX PANHANDLE AND WILL CONTINUE SOUTHEAST OVER THE NEXT FEW HOURS. LIFT ASSOCIATED WITH THIS DISTURBANCE WILL BE SUFFICIENT FOR THUNDERSTORMS TO DEVELOP ALONG THE FRONT OVER THE NEXT FEW HOURS. FRONT IS EXPECTED TO MOVE THROUGH THE DFW AREA AROUND 3Z WITH SCATTERED THUNDERSTORMS AROUND THE AREA. WILL INCLUDE A TEMPO FOR TSRA BETWEEN 3-5Z FOR DFW/DAL...AN HOUR EARLIER FOR AFW/FTW. STORMS SHOULD BE QUICK MOVING WITH AN ABRUPT WIND SHIFT BEHIND THE FRONT TO 34020G30KT. GUSTY NORTH WINDS WILL CONTINUE INTO TUESDAY AT 34025G35KT. FARTHER SOUTH AT WACO...WILL LEAVE THE MENTION OF THUNDERSTORMS OUT OF THE FORECAST AS BEST CHANCES WILL BE NORTH AND EAST OF THERE. WIND SHIFT AT WACO SHOULD BE CLOSER TO 5-6Z. DUNN && .PREV DISCUSSION... /ISSUED 335 PM CDT MON OCT 17 2011/ TEMPERATURES TODAY HAVE ONCE AGAIN WARMED INTO THE MID AND UPPER 80S BUT MUCH COOLER WEATHER IS EXPECTED FOR THE NEXT SEVERAL DAYS BEHIND THE SEASON/S FIRST SIGNIFICANT COLD FRONT THAT WILL ARRIVE THIS EVENING. THE COLD FRONT HAS REMAINED NEARLY STATIONARY ACROSS OKLAHOMA AND THE TEXAS PANHANDLE TODAY BUT WILL BEGIN MOVING SHORTLY. THE ASSOCIATED UPPER LEVEL TROUGH IS NOW MOVING INTO THE SOUTHERN PLAINS AND WILL GIVE THE FRONT THE PUSH IT NEEDS TO START ADVANCING SOUTH. STRONG MID AND UPPER LEVEL WINDS ON THE BACK SIDE OF THE TROUGH WILL HELP DIG THE UPPER LEVEL SYSTEM DOWN INTO NORTH TEXAS TONIGHT. THIS WILL INCREASE LARGE SCALE LIFT ACROSS THE REGION AND AID WITH SHOWER AND THUNDERSTORM DEVELOPMENT THIS EVENING AND TONIGHT. THE POPS WERE INCREASED EARLIER TODAY WITH THE MORNING UPDATE AND MADE NO FURTHER CHANGES THIS AFTERNOON. THE HRRR SHOWS CONVECTION DEVELOPING ALONG THE FRONT IN SOUTHERN OKLAHOMA AROUND SUNSET AS THE UPPER LEVEL SUPPORT ARRIVES. SCATTERED CONVECTION...POSSIBLY IN A LINE...WILL DEVELOP AND MOVE SOUTHEAST WITH THE FRONT. THE GREATEST CHANCES FOR RAIN WILL BE OVER THE NORTHEAST QUADRANT OF THE CWA...NORTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35 AND 35-E. STRONG THUNDERSTORMS AND MAYBE A FEW SEVERE STORMS MAY OCCUR TONIGHT WITH HAIL BEING THE MAIN THREAT. THE LATEST DAY 1 OUTLOOK HAS UPGRADED MOST OF THE NORTHERN HALF OF NORTH TEXAS TO A SLIGHT RISK. AN OVERALL DRY AIRMASS REMAINS IN PLACE ACROSS THE REGION...BUT SURFACE DEWPOINTS HAVE BEEN ON THE RISE TODAY WITH VALUES IN THE 60S ACROSS ALL BUT THE FAR WESTERN COUNTIES. MOISTURE WILL CONTINUE TO POOL ALONG THE FRONT AS IT APPROACHES THE REGION AND LIFT ALONG THE LEADING EDGE OF THE FRONT WILL HELP INCREASE THE DEEP LAYER MOISTURE CONTENT. THE HIGHER DEWPOINTS WILL ALSO CONTRIBUTE TO HIGHER INSTABILITY VALUES THIS EVENING BUT OVERALL THE INSTABILITY IS ON THE LOWER END. HOWEVER...THE INSTABILITY...SHEAR...AND LIFT IS ENOUGH TO POSE A SEVERE WEATHER THREAT. THE COLD FRONT AND RAIN WILL BE THROUGH THE CWA BY DAYBREAK TOMORROW BUT STRONG WINDS WILL OCCUR TOMORROW. THESE STRONG WINDS WILL MAKE TOMORROW FEEL AT LEAST A FEW DEGREES COOLER THAN THE ACTUAL AMBIENT TEMPERATURE. IT APPEARS THAT THE STRONGEST WINDS WILL OCCUR IN THE LATE MORNING AND EARLY AFTERNOON HOURS AND WILL START TO DECREASE IN THE AFTERNOON HOURS AS RELATIVE HUMIDITY VALUES FALL TO AROUND 30 PERCENT. CONDITIONS WILL BE MARGINAL FOR RED FLAG CONDITIONS TOMORROW BUT THERE IS STILL A THREAT FOR ARCING OR DOWNED POWER LINES IGNITING GRASS FIRES AND WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. DRY NORTHWEST WINDS /AT LIGHTER SPEEDS/ WILL CONTINUE FOR THE NEXT SEVERAL DAYS WITH TEMPERATURES REMAINING BELOW NORMAL. UPPER LEVEL TROUGHING WILL CONTINUE OVER THE REGION WITH ANOTHER SHORTWAVE PASSING OVER THURSDAY/FRIDAY. SOUTHERLY SURFACE WINDS WILL RETURN THURSDAY AND FRIDAY AS WELL BUT IT WILL TAKE A LITTLE LONGER FOR LOW-LEVEL MOISTURE TO RETURN TO NORTH TEXAS AS THE FRONT PUSHES ALL THE WAY THROUGH THE GULF OF MEXICO. ALL THE LONGER RANGE MODELS SHOW ANOTHER SHORTWAVE TROUGH MOVING THROUGH THE REGION THIS WEEKEND POSSIBLY BRINGING ANOTHER CHANCE FOR RAIN TO NORTH TEXAS. HOWEVER...THE MODELS DIFFER IN THE TIMING AND STRENGTH OF THIS TROUGH AND THE TIMING DIFFERENCE IS AS MUCH AS 24 HOURS IN SOME CASES. THE TROUGH WILL BRING AN INCREASE IN CLOUD COVER THIS WEEKEND AND SLIGHTLY COOLER TEMPERATURES THAN PREVIOUS MODEL RUNS. WITH THE UNCERTAINTIES...MENTIONED LOW POPS ACROSS THE REGION BOTH SATURDAY AND SUNDAY. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 70 46 72 42 / 60 0 0 0 0 WACO, TX 54 72 47 72 42 / 50 5 0 0 0 PARIS, TX 50 67 41 66 38 / 70 10 0 0 0 DENTON, TX 49 69 44 71 39 / 60 0 0 0 0 MCKINNEY, TX 51 68 43 70 38 / 70 5 0 0 0 DALLAS, TX 51 70 47 71 42 / 60 0 0 0 0 TERRELL, TX 51 69 45 71 41 / 60 5 0 0 0 CORSICANA, TX 54 69 45 71 42 / 60 5 0 0 0 TEMPLE, TX 53 72 47 74 43 / 40 5 0 0 0 MINERAL WELLS, TX 48 70 42 71 42 / 30 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 7 PM CDT TUESDAY FOR TXZ094-095- 105>107-120>123-134-135-146>148-160>162-174-175. &&
Hazardous weather outlook, Oct 17, 3:35 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CDT MON OCT 17 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181400- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 335 PM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALMOST ALL OF NORTH TEXAS AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE ACROSS THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT NORTH OF A CISCO...HILLSBORO...CANTON LINE. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW AFTERNOON RELATIVE HUMIDITY VALUES AND NORTH WINDS OF 15 TO 25 MPH WITH WIND GUSTS UP TO 40 MPH WILL YIELD CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA TUESDAY. A RED FLAG WARNING HAS BEEN ISSUED FOR LOCATIONS ALONG AND EAST OF A LINE FROM BONHAM TO WAXAHACHIE TO CAMERON FOR TUESDAY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ON WEDNESDAY IN THE NORTHEASTERN COUNTIES OF NORTH TEXAS AROUND PARIS. PATCHY FROST WILL BE POSSIBLE THURSDAY MORNING IN THE AREA ROUGHLY NORTH OF INTERSTATE 20 AND ALONG AND EAST OF INTERSTATE 35 AND 35E WHERE TEMPERATURES ARE FORECAST TO FALL INTO THE MID AND UPPER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT NORTH OF A CISCO... HILLSBORO...CANTON LINE.
In the hours before
Special weather statement, Oct 17, 7:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT MON OCT 17 2011
TXZ091-101-102-180100-
JACK TX-MONTAGUE TX-WISE TX-
725 PM CDT MON OCT 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
SOUTHERN MONTAGUE COUNTY
NORTHWESTERN WISE COUNTY
AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF
GRAHAM TO 10 MILES SOUTH OF NOCONA...MOVING SOUTHEAST AT 30 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALVORD...BOWIE...
BRIDGEPORT...BRYSON...CHICO...JACKSBORO AND FORESTBURG.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
LAT...LON 3378 9770 3358 9749 3344 9749 3343 9742
3300 9803 3301 9833 3311 9843 3324 9842
3347 9811 3347 9799 3357 9799
TIME...MOT...LOC 0024Z 318DEG 27KT 3314 9836 3362 9767The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 7:36 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 41 min |
| Oct 17, 8:01 PM CDT | Special Weather Statement | FWD | Wise | 29 min |
| Oct 17, 8:30 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 41 min |
| Oct 17, 8:52 PM CDT | Special Weather Statement | FWD | Parker, Tarrant | 23 min |
| Oct 17, 8:54 PM CDT | Special Weather Statement | FWD | Collin | 21 min |
| Oct 17, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 66 min |
| Oct 17, 9:18 PM CDT | Special Weather Statement | FWD | Collin, Fannin | 27 min |
| Oct 17, 9:36 PM CDT | Special Weather Statement | FWD | Wise | 24 min |
| Oct 17, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 44 min |
| Oct 17, 11:01 PM CDT | Special Weather Statement | FWD | Tarrant | 29 min |
| Oct 17, 11:18 PM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 27 min |
| Oct 17, 11:47 PM CDT | Special Weather Statement | FWD | Dallas | 28 min |
| Oct 18, 12:30 AM CDT | Special Weather Statement | FWD | Henderson | 30 min |
| Oct 18, 12:58 AM CDT | Special Weather Statement | FWD | Henderson, Navarro | 32 min |
| Oct 18, 1:43 AM CDT | Special Weather Statement | FWD | Henderson | 32 min |
| Oct 18, 9:16 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 10 hr |
Nearby
Special Weather Statements in Texas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.